MAUDE Adverse Event Report: EDWARDS LIFESCIENCES DR VITAWAVE; SYSTEM, MEASUREMENT, BLOOD-PRESSURE, NON-INVASIVE

EDWARDS LIFESCIENCES DR VITAWAVE; SYSTEM, MEASUREMENT, BLOOD-PRESSURE, NON-INVASIVE
Model Number VWCA
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a vwca displayed inaccurate blood pressure values during an elective knee surgery.This issue occurred while troubleshooting of another malfunctioned vwca.Staff used a third cuff but issue continued.Staff eventually just stopped using the finger cuffs.The patient did not receive treatment for the inaccurate values.There was no patient harm.
 
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.A report with fda report id number 2015691-2025-02124 was submitted for the first malfunctioned cuff.A supplemental report will be sent when the fda report id number for the third cuff is available.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
Report with fda report id number 2015691-2025-02148 was submitted for the third malfunctioned vwa.
 
Additional Manufacturer Narrative
A product evaluation was completed on the returned cuff.The reported pressure reading issue was not able to be confirmed.Finger cuff passed eeprom verification with unused status.Finger cuff zeroed and sensed pressure on hemosphere monitor without any error message.Electrical testing showed that all elements such as shield, led, and photodiode of returned unit were ok.No visible damage was noticed from the returned finger cuff.Finger cuff sensor passed post-decontamination leak test.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.The reported issue could not be confirmed with product evaluation and no product nor process malfunction was identified.Product evaluation identified that this device was unused.A device history record review was completed and documented that device met all specifications upon distribution.As part of the manufacturing process, 100% of the manufactured units go through a visual inspection and electrical test.Per the operators manual, "inaccurate non-invasive measurements can be caused by factors such as excessive variations in blood pressure, poor blood circulation to the fingers, a bent or flattened finger cuff, excessive patient movement of fingers or hands, artifacts and poor signal quality, incorrect placement of finger cuff, position of finger cuff, or finger cuff too loose, and electrosurgical unit interference.".

Brand Name
VITAWAVE
Common Device Name
SYSTEM, MEASUREMENT, BLOOD-PRESSURE, NON-INVASIVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer (Section G)
EDWARDS LIFESCIENCE
1 edwards way
irvine CA 92614
Manufacturer Contact
katheryn cespedes
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key21663816
Report Number2015691-2025-02136
Device Sequence Number12650809
Product Code DXN
UDI-Device Identifier00690103218893
UDI-Public(01)00690103218893(17)260316(11)240316(10)65617838
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K230919
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/16/2026
Device Model NumberVWCA
Device Lot Number65617838
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer03/21/2025
06/09/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date04/07/2025
06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown